MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER INTRAVASCULAR THERAPE
Catalog Number AW-14735
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: when the pack was opened the swg was found to be unravelled.The issue was identified prior to use, there was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer report of an unravelled guide wire was confirmed through examination of the returned sample.The customer provided three images and returned one guide wire and lidstock for analysis.The ars was not returned.Definite signs of use in the form of biomaterial were observed.Visual analysis revealed that the guide wire was unravelled from the distal end and contained one major kink along the body.Microscopic examination confirmed that the core wire was broken at the distal end.Both welds were present and spherical.The kink on the guide wire measured 661mm from the proximal tip of the guide wire.The guide wire total length measured 681mm, which was within the specification limits of 679-687mm per the guide wire product drawing.The kink and the guidewire total length were measured via calibrated ruler.The guide wire outer diameter measured 0.840mm via calibrated micrometer, which was within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.Visual analysis of the ars could not be performed as it was not returned.Functional testing of the guide wire could not be performed due to the damage.Functional analysis of the ars could not be performed as it was not returned.A manual tug test confirmed the proximal weld was intact.The ifu provided with this kit warns the user, "warning: do not apply excessive force in removing guide wire.If withdrawal cannot be easily accomplished, a chest x-ray should be obtained, and further consultation requested." a device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size were designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy might present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage might occur if a force greater than the design specification is applied during removal.Based on these circumstances, the appearance of the damage is consistent with unintentional use error.However, without the ars returned for analysis, the potential root cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18048687
Report Number9680794-2023-00825
Device Sequence Number7465153
Product Code FOZ
UDI-Device Identifier10801902122534
UDI-Public10801902122534
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2024
Device Catalogue NumberAW-14735
Device Lot Number14F19F0080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown